MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181650
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s12981) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an inherent hepatic aneurysm, after inserting and implanting two 20mm x 50cm micrusframe 18 coils and three 18mm x 50cm target xxl coils, the 16mm x 50cm deltafill 18 coil (dlf181650 / s12981) coil was used, but the lighthouse microcatheter (piolax medical devices) kicked back and the coil was re-sheathed in accordance with the instruction for use (ifu) with the microcatheter continuously flushed, the delivery wire was retracted without any friction but the coil became unraveled.The coil was removed, and the procedure was concluded and considered completed as it was.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/14/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an inherent hepatic aneurysm, after inserting and implanting two 20mm x 50cm micrusframe 18 coils and three 18mm x 50cm target xxl coils, the 16mm x 50cm deltafill 18 coil (dlf181650 / s12981) coil was used, but the lighthouse microcatheter (piolax medical devices) kicked back and the coil was re-sheathed in accordance with the instruction for use (ifu) with the microcatheter continuously flushed, the delivery wire was retracted without any friction but the coil became unraveled.The coil was removed, and the procedure was concluded and considered completed as it was.There was no report of any patient injury or complication.The product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 16mm x 50cm deltafill 18 coil was returned and received contained in a pouch.Visual inspection was performed.The coil introducer was observed separated from the unit.A microscopic inspection was performed.The marker band was observed at 85.2cm from the distal end; this is within specification.The resistance heating (rh) coil was heated.The embolic coil was not returned with the device.No other damage was observed.A review of manufacturing documentation associated with this lot (s12981) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint that during the procedure, the lighthouse microcatheter kicked back and the coil was resheathed, but the delivery wire retracted, and the coil became unraveled could not be confirmed through evaluation performed on the returned device.The embolic coil was not returned with the device.Coil stretching / unraveling is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper hanlding instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdrawal it against resistance.It can also stretch if there was excessive force applied / exerted on it during procedural handling.Interaction with concomitant device(s) may also result in the coil becoming unraveled / stretched.With the limited information available and without the embolic coil and the concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020.[additional event information]: it was confirmed that the reported event did not result in any clinically significant procedural delay.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 16MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9511573
Report Number3008114965-2019-01276
Device Sequence Number14031809
Product Code KRD
UDI-Device Identifier10886704077145
UDI-Public10886704077145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberDLF181650
Device Catalogue NumberDLF181650
Device Lot NumberS12981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/14/2020
01/16/2020
01/21/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/14/2020
01/16/2020
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGHTHOUSE MICROCATHETER (PIOLAX MEDICAL DEVICES)